Strategic manipulations of multi-valued solutions in economies with indivisibilities

Olivier Bochet, Toyotaka Sakai

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

This paper studies strategic manipulations of multi-valued solutions in the problem of fairly allocating homogeneous indivisible objects with monetary transfers. We provide various extensions of strategy-proofness to multi-valued solutions and examine their impact on standard solutions. We show that some efficient and fair solutions, such as the envy-free solution, satisfy certain extensions of strategy-proofness. We also establish an impossibility result on extended strategy-proofness that is defined in terms of expected utility.

Original languageEnglish
Pages (from-to)53-68
Number of pages16
JournalMathematical Social Sciences
Volume53
Issue number1
DOIs
Publication statusPublished - 2007 Jan
Externally publishedYes

Fingerprint

Strategy-proofness
manipulation
Manipulation
economy
Indivisible
envy
Expected Utility
Indivisibility

Keywords

  • Extended strategy-proofness
  • Fair allocation
  • Indivisible goods
  • Stochastic choice
  • Strategy-proofness

ASJC Scopus subject areas

  • Statistics, Probability and Uncertainty
  • Economics and Econometrics

Cite this

Strategic manipulations of multi-valued solutions in economies with indivisibilities. / Bochet, Olivier; Sakai, Toyotaka.

In: Mathematical Social Sciences, Vol. 53, No. 1, 01.2007, p. 53-68.

Research output: Contribution to journalArticle

@article{b55dea799fa542c587b3080a0b6dc85b,
title = "Strategic manipulations of multi-valued solutions in economies with indivisibilities",
abstract = "This paper studies strategic manipulations of multi-valued solutions in the problem of fairly allocating homogeneous indivisible objects with monetary transfers. We provide various extensions of strategy-proofness to multi-valued solutions and examine their impact on standard solutions. We show that some efficient and fair solutions, such as the envy-free solution, satisfy certain extensions of strategy-proofness. We also establish an impossibility result on extended strategy-proofness that is defined in terms of expected utility.",
keywords = "Extended strategy-proofness, Fair allocation, Indivisible goods, Stochastic choice, Strategy-proofness",
author = "Olivier Bochet and Toyotaka Sakai",
year = "2007",
month = "1",
doi = "10.1016/j.mathsocsci.2006.07.001",
language = "English",
volume = "53",
pages = "53--68",
journal = "Mathematical Social Sciences",
issn = "0165-4896",
publisher = "Elsevier",
number = "1",

}

TY - JOUR

T1 - Strategic manipulations of multi-valued solutions in economies with indivisibilities

AU - Bochet, Olivier

AU - Sakai, Toyotaka

PY - 2007/1

Y1 - 2007/1

N2 - This paper studies strategic manipulations of multi-valued solutions in the problem of fairly allocating homogeneous indivisible objects with monetary transfers. We provide various extensions of strategy-proofness to multi-valued solutions and examine their impact on standard solutions. We show that some efficient and fair solutions, such as the envy-free solution, satisfy certain extensions of strategy-proofness. We also establish an impossibility result on extended strategy-proofness that is defined in terms of expected utility.

AB - This paper studies strategic manipulations of multi-valued solutions in the problem of fairly allocating homogeneous indivisible objects with monetary transfers. We provide various extensions of strategy-proofness to multi-valued solutions and examine their impact on standard solutions. We show that some efficient and fair solutions, such as the envy-free solution, satisfy certain extensions of strategy-proofness. We also establish an impossibility result on extended strategy-proofness that is defined in terms of expected utility.

KW - Extended strategy-proofness

KW - Fair allocation

KW - Indivisible goods

KW - Stochastic choice

KW - Strategy-proofness

UR - http://www.scopus.com/inward/record.url?scp=33845443790&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33845443790&partnerID=8YFLogxK

U2 - 10.1016/j.mathsocsci.2006.07.001

DO - 10.1016/j.mathsocsci.2006.07.001

M3 - Article

AN - SCOPUS:33845443790

VL - 53

SP - 53

EP - 68

JO - Mathematical Social Sciences

JF - Mathematical Social Sciences

SN - 0165-4896

IS - 1

ER -